MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Separation Failure (2547); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was broken.A 2mm x 4cm interlock was selected for use in a renal embolization to treat a pseudoaneurysm.During the procedure, it was noted that the device was broken.The procedure was completed with a non boston scientific device.No patient complications were reported.
 
Additional Manufacturer Narrative
Weight: 73.5 kg.
 
Event or Problem Description
It was reported that the device was broken.A 2mm x 4cm interlock was selected for use in a renal embolization to treat a pseudoaneurysm.During the procedure, it was noted that the device was broken.The procedure was completed with a non boston scientific device.No patient complications were reported.The patient was originally hospitalized on (b)(6) 2022 with chief complaint of generalized malaise, fatigue and concern of anemia.He was received last (b)(6) 2022 post inguinal orchiectomy secondary to necrotic testicle, with spontaneous right sub capsular renal and retroperitoneal hematoma.It was further reported via medwatch# mw5110234 that the vascular access was obtained via femoral artery.During the procedure, the coil was attempted to be deployed but it would not detach.Upon checking, it was noted that the coil was broken off into two separate pieces and was not in the catheter where it should have been.It was assumed that the break occurred prior to opening the device, possibly during packaging or during transport.The device was completely removed by carefully pulling negative suction on the catheter, while simultaneously pulling the catheter out of the patient, and was verified with fluoroscopy over the patient.No further patient complications reported.
 
Additional Manufacturer Narrative
A4 - weight: 73.5 kg.Device evaluated by mfr: the device was returned for evaluation.Only the main coil was returned.It was inspected, and no damages were found.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14806350
Report Number2134265-2022-06853
Device Sequence Number4677418
Product Code KRD
UDI-Device Identifier08714729845263
UDI-Public08714729845263
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028164346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- TERUMO- PROGREAT 2.4
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale